Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 14, 2021, 7:41 PM MDT for Saguache County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 7:41 PM MDT (01:41 UTC)
- Expired
- Aug 14, 2021, 8:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.50 in
- Wind
- 30
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 170 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 3744 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702
WWUS85 KPUB 150141
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
741 PM MDT Sat Aug 14 2021
COZ060-065-069-072-073-150215-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
741 PM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of north central
Saguache County through 815 PM MDT...
At 741 PM MDT, Doppler radar was tracking a strong thunderstorm over
Bonanza, or 8 miles southwest of Decker Burn Scar, moving south at 20
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bonanza around 750 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3842 10617 3838 10595 3807 10599 3815 10631
TIME...MOT...LOC 0141Z 014DEG 17KT 3833 10609
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
EPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:32 PM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 14, 3:32 PM MDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 332 PM MDT Sat Aug 14 2021 .SHORT TERM...(This evening through Sunday) Issued at 330 PM MDT Sat Aug 14 2021 ...Showers and storms possible all locations tomorrow afternoon... ...Smoke will be increasing again during this period... Currently... A couple of isolated showers were noted over the region at 2 PM. A few showers were noted along the DCVZ ()well defined in radar data) extending from Elbert county into El Paso county. Other very isolated showers were noted over the high terrain. Otherwise skies were predominantly clear across the area. Rest of today and tonight... Water Vapor sat pix imgy shows rather very dry conditions over the region and this will lead to a decrease of thunderstorm activity over the region during this period. Best chance of storms will mainly be over the mtns, especially along the CONTDVD region. Some rain could be heavy but given entrainment of the drier air any heavy rain should be brief. Likewise any flash flood threat will be low. Overall a large majority of the region will be dry the rest of today through tonight. A review of the HRRR smoke fcst indicate smoke will be on the increase across the region tonight, especially smoke aloft. Expect vis to gradually decrease with time. Temps tonight will be seasonable with mins around 60F plains and 40s and 50s higher elevations. Tomorrow... Pattern will be a bit more active, and all areas will see the potential for showers and storms. Two potential features will help bring a better chance of precip to the area. First, flow aloft will transition to NW and a weak wave is noted in the mid to upper levels moving over the fcst area. The 2nd feature (not shown by ALL guidance) is an MCV feature developing at 700 mbs developing over the plains. Mainly the CAMS show this feature developing. Overall expect a better chance of storms affecting all areas tomorrow, albeit the brunt of the precip on the plains will likely occur after this period (after 00 UTC). CAPE values are not all that high and storms should be moving at a decent clip to the southeast, so flash flooding should not be that great of a concern, on the other hand the rain will be heavier that we have seen in the previous 24 hours so the flash flood threat will be with us, albeit low. Storms are not expected to be severe, but locally strong gusty winds and some small hail will be possible. Smoke will continue to increase, especially at mid level, so anticipate hazy conditions tomorrow. \/Hodanish .LONG TERM...(Sunday night through Saturday) Issued at 330 PM MDT Sat Aug 14 2021 ...Flash Flooding could be an issue for the burn scars areas on Monday during the afternoon and throughout the early evening, especially for the Spring burn scar... For Sunday night through Monday...thunderstorms that had developed during the evening will continue overnight over some areas, especially over the eastern plains. During the morning hours on Monday, there will be thunderstorms possible over the far eastern and southeast plains. Scattered thunderstorms will develop during the late morning, mainly over the San Juans and southern Sangre de Cristo Mountains. These storms will move out over the I-25 corridor areas during the afternoon and evening hours. Isolated thunderstorms will be possible over the plains, with the best chance of occurrence over the Raton Mesa area and the southeast plains later in the evening. For Tuesday...a few isolated thunderstorms could develop over the central mountains. For Wednesday...scattered thunderstorms will develop over the central mountains during the afternoon and over the eastern mountains and northern plains during the evening hours. A slight chance of severe thunderstorms over the eastern plains late evening. For Thursday through Friday...Scattered thunderstorms will develop throughout the afternoon over the mountains and evening over the plains. Showers and thunderstorms will continue into the late evening hours over the plains and into Friday morning. Some of these storms could be severe. Isolated to scattered thunderstorms will be more likely over the far eastern plains on Friday and there could be severe thunderstorms during the afternoon and evening hours, especially over Prowers and Kiowa counties. A few thunderstorms will also be possible over the Rampart Range, Palmer Divide, and the Raton Mesa area and could potentially become severe in these areas as well. Detailed discussion: Sunday night through Monday... There is going to be some troughing to the east of the CWA and moisture begin advected upstream over the area at the 700-500mb level which will produce thunderstorms initially over the mountains and then moving out over the plains during the evening hours going into the late Sunday evening hours. Some flash flooding could be possible for the burn scar areas throughout the early part of the evening, especially for the southern Sangre de Cristo Mountains, to include the Spring burn scar. Convective models do suggest a possible development of an MCV late tomorrow evening and going into early Monday morning, SREF/NAM12/GFS20 are all showing a lot of moisture hanging out during the Monday morning hours over SE Colorado and therefore showers and thunderstorms could still be continuing into the morning hours over the far east and southeastern plains. There could be a slight chance of a severe thunderstorm over Kiowa county towards the center of the MCV where there is more omega forcing. There will be thunderstorms developing over the mountains again, during the afternoon, with the best chances for development along the eastern mountain ranges in the late morning hours. A few storms could move out into the plains later in the afternoon and evening, especially along the I-25 corridor. It will begin to slightly cool as the northwesterly flow is persistent over most areas with troughing to the east, with temperatures closer to the seasonal average. Tuesday through Wednesday... Ridging will temporarily build back in with most of the CWA remaining dry as the monsoonal moisture plume remains further to the west, and only some afternoon and evening thunderstorms will be possible over the central mountains. Temperatures will also be back on the rebound, with anywhere from 5 to 10 degrees above the seasonal average over most areas, especially for Wednesday, where triple digit heat can be possible over some areas of the lower Arkansas River Valley. By later in the day on Wednesday, troughing is going to allow for some of the monsoonal moisture plume to be drawn up from the southwest and there could be some more storm development towards the north and allow for a slight chance of severe thunderstorms to move in over the north areas of the plains by late evening, but all depends on the timing of the boundary interacting with the southerly moisture surge ahead of the trough. Thursday through Friday... Most of the ensembles and deterministic models are in relatively good agreement with a trough and associated closed low at the 500 mb level moving over the region late Thursday evening and going into Friday. This could potentially be a very impactful system, with a strong boundary that could produce severe thunderstorms over the eastern plains of the CWA by late Thursday evening and Friday as well. This system will need to be continued to be monitored in the days ahead to determine when and where exactly the frontal boundary associated with this trough will be moving over the CWA and the timing. Along with the threat of severe weather, will also be a reinforcement of cooler temperatures over the area, which will allow for maximum temperatures to be slightly below the seasonal average by Friday. Stewey && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 330 PM MDT Sat Aug 14 2021 VFR conditions are anticipated during the next 24 hours at all 3 taf sites, KPUB, KALS and KCOS. There will an increasing chance of thunder at all TAF site starting late tomorrow afternoon and especially tomorrow evening, so later fcst may need to introduce thunder into the TAF fcst products. Winds overall will be diurnally driven during this period, however gusty outflows associated with TSRA will likely affect the TAF sites starting late tomorrow afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...STEWARD AVIATION...HODANISH
Hazardous weather outlook, Aug 14, 11:30 AM MDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1130 AM MDT Sat Aug 14 2021 COZ058>089-093>099-151730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1130 AM MDT Sat Aug 14 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop over the Continental Divide, the upper Arkansas River Valley, and the western San Luis Valley by early to mid afternoon. The main hazards will be gusty winds up to 40 mph and heavy rain. If a strong storm develops over the burn scars or chalk cliffs, localized flash flooding may occur. There is a low end chance that an isolated thunderstorm could develop over Teller and El Paso Counties in which the main hazards will be lightning, gusty winds up to 35 mph, and brief heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday Widespread showers and thunderstorms are expected over the Mountains, east into the Plains Sunday and Monday. Locally heavy rainfall may lead to flash flood potential on area burn scars both days. A few storms on Monday may become strong across the Plains with small hail and gusty outflow winds possible. Isolated thunderstorms may be possible along the Continental Divide on Tuesday. The potential for widespread showers and thunderstorms returns to the area from Wednesday through Friday. Flash flooding on area burn scars may be possible due to locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening over the mountains, mountain valleys, Teller County, and El Paso County. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening over the mountains, mountain valleys, Teller County, and El Paso County. 34/34
In the hours before
Special weather statement, Aug 14, 4:50 PM MDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
450 PM MDT Sat Aug 14 2021
COZ064>066-142315-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
450 PM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of west central
Saguache County through 515 PM MDT...
At 449 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of North Pass, or 28 miles southeast of Gunnison, moving
southwest at 10 mph.
HAZARD...Winds in excess of 40 mph, pea size hail and torrential
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Saguache County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3826 10669 3816 10654 3799 10670 3815 10691
TIME...MOT...LOC 2249Z 045DEG 10KT 3818 10670
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSpecial weather statement, Aug 14, 5:16 PM MDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
516 PM MDT Sat Aug 14 2021
COZ064>066-142345-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
516 PM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of west central
Saguache County through 545 PM MDT...
At 515 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of North Pass, or 32 miles south of Gunnison, moving
southwest at 10 mph.
HAZARD...Winds in excess of 40 mph, brief pea size hail and
locally heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Saguache County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3818 10675 3812 10661 3792 10669 3804 10691
TIME...MOT...LOC 2315Z 025DEG 10KT 3810 10673
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSpecial weather statement, Aug 14, 5:26 PM MDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Sat Aug 14 2021
COZ060>062-150000-
Central Chaffee County Below 9000 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
526 PM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of central Chaffee
County through 600 PM MDT...
At 525 PM MDT, Doppler radar was tracking a strong thunderstorm over
St Elmo, or 24 miles northwest of Decker Burn Scar, moving south at
15 mph.
HAZARD...Winds in excess of 40 mph and locally heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of central Chaffee
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3874 10638 3874 10624 3866 10622 3859 10636
TIME...MOT...LOC 2325Z 004DEG 13KT 3870 10632
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTSpecial weather statement, Aug 14, 7:15 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
715 PM MDT Sat Aug 14 2021
COZ060>062-065-069-072-073-077-150145-
Western/Central Fremont County Below 8500 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
715 PM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of south central
Chaffee, western Fremont and north central Saguache Counties through
745 PM MDT...
At 714 PM MDT, Doppler radar was tracking a strong thunderstorm over
Poncha Pass, or near Decker Burn Scar, moving south at 10 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Rapid rises in creeks and arroyos near Poncha Pass will be
possible.
This storm will remain over mainly rural areas of south central
Chaffee, western Fremont and north central Saguache Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3848 10611 3847 10593 3827 10598 3834 10618
TIME...MOT...LOC 0114Z 016DEG 10KT 3843 10607
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
EPSpecial weather statement, Aug 14, 7:41 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
741 PM MDT Sat Aug 14 2021
COZ060-065-069-072-073-150215-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
741 PM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of north central
Saguache County through 815 PM MDT...
At 741 PM MDT, Doppler radar was tracking a strong thunderstorm over
Bonanza, or 8 miles southwest of Decker Burn Scar, moving south at 20
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bonanza around 750 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3842 10617 3838 10595 3807 10599 3815 10631
TIME...MOT...LOC 0141Z 014DEG 17KT 3833 10609
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
EPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:15 PM MDT | Special Weather Statement | PUB | Saguache | 30 min |
| Aug 14, 9:37 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Aug 15, 2:01 AM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Aug 15, 1:05 PM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 7 hr |
| Aug 15, 1:50 PM MDT | Flash Flood Warning | PUB | Chaffee, Saguache | 2 hr |
| Aug 15, 2:24 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Aug 15, 2:58 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Aug 15, 3:01 PM MDT | Special Weather Statement | PUB | Chaffee | 29 min |
| Aug 15, 3:08 PM MDT | Flash Flood Warning | PUB | Chaffee | 2 hr |
| Aug 15, 4:16 PM MDT | Special Weather Statement | PUB | Crowley, Pueblo | 44 min |
| Aug 15, 4:38 PM MDT | Special Weather Statement | PUB | Huerfano | 52 min |
| Aug 15, 5:18 PM MDT | Special Weather Statement | PUB | Crowley | 27 min |
| Aug 15, 5:54 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.